# SDR EVGR20181119001

- Difficulty date: November 7, 2018
- Submitted: November 19, 2018
- Operation: General aviation
- Aircraft: N62JA
- Make and model: Helio H-295
- Aircraft serial: 1443
- Aircraft time: 10,037 hours
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Flap Track
- Part number: 391010414J
- Condition: Broken
- Location: Lt Wing
- Part time: 2,467 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE LEFT INBOARD FLAP TRACK WAS FOUND TO BE CRACKED (BROKEN) AT THE AFT END DURING THE POST FLIGHT INSPECTION.  THIS WAS THE FIRST FLIGHT AFTER A 50 HOUR INSPECTION AND ROUTINE SERVICING. THE CRACK WAS NOT EVIDENT DURING THE PREFLIGHT INSPECTION.  THE PILOTS (RECURRENCY TRAINING FLIGHT) REPORTED THAT THEY DID NOT KNOW WHEN THE FLAP TRACK BROKE AS IT DID NOT AFFECT THE OPERATION OF THE FLAPS.
THIS STC’D PMA FLAP TRACK WAS MANUFACTURED IN DECEMBER 1992 AND INSTALLED ON THIS AIRPLANE 22 FEBRUARY 2002.  THIS IS THE FIRST RECORDED INSTANCE OF THE STC’D FLAP TRACK CRACKING THAT WE ARE AWARE OF.  INTERESTINGLY, IT CRACKED AT THE AFT END OF THE TRACK IN THE SAME PLACE THE OEM FLAP TRACKS OFTEN CRACKED.  THE STC’D FLAP TRACK HAS A GREATER CROSS SECTION OF METAL AT THE AFT END OF THE TRACK COMPARED WITH THE OEM FLAP TRACK IN EFFORT TO PRECLUDE OR REDUCE THE INCIDENCE OF CRACKING.  STATISTICALLY, THAT IS STILL TRUE.
THE CRACK INITIATED FROM THE OUTBOARD CORNER OF THE AFT END OF THE ROLLER SLOT.
BECAUSE OF THE HISTORY OF THE OEM FLAP TRACKS CRACKING, IT IS THIS ORGANIZATION’S POLICY TO INSPECT THE AFFECTED AREA OF THE FLAP TRACKS WITH A 10X MAGNIFYING GLASS AT EACH 100 HOURS INSPECTION WHETHER IT IS THE OEM OR STC’D FLAP TRACK.
THE BROKEN FLAP TRACK WAS REMOVED AND REPLACED WITH A NEW STC’D FLAP TRACK.
